Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online
Ask a Urologist   »  

Irritated patch on head of penis, itchy, crusting, scabbing. No recent sexual activity. Skin oozing clear fluid. Help

User rating for this question
Very Good
Answered by

HIV AIDS Specialist
Practicing since : 1974
Answered : 2483 Questions
Question
Hi, I've got an ongoing issue with the skin just below the head of my penis, which I believe is called the frenulum? (I am circumcised) Anyway, I've developed a patch about the size of a dime on one side and another smaller patch on the other side of the frenulum that is very raw/irritated. It starts out as slightly reddened, purplish, extremely itchy patches and then after about 2 or 3 days the itching all but disappears and the patches become extremely visible and raw eventually crusting and scabbing over after a week or so. This whole process usually lasts for 3-4 weeks before everything goes back to "normal". Even after it is completely healed, you can still see the faint spots where the irritation occurred (they just appear as circular patches which are slightly more reddish/gray in color than the rest of the penis. I say process because over the course of the past year of so, this has happened 3 times and each time lasted about 3-4 weeks. The first time it happened I thought that it may have been caused from excessive rubbing during sex when not enough lube was involved, but the 2nd and 3rd time it appeared, I had not engaged in any type of sexual activity at all, masturbation or otherwise. In fact, this last time it happened I had not had sex or masturbated for approx. 2 weeks before these patches appeared. One other thing, after the initial reddish purple coloring of these patches during the itchy phase, the skin sometimes appears to break and release a small amount of colorless/odorless fluid before it starts to scab over. I'm at a loss for what's happening here, it's dramatically effected my self esteem/sex life/comfort levels, everything. Any help would be greatly appreciated, Thanks, XXXXXX
Posted Mon, 3 Sep 2012 in Penis Problems
 
 
Answered by Dr. S. Murugan 3 hours later
Hai XXXXXX,

Thanks for your interesting question.

Your presentation of your problem made me to arrive at a diagnosis of a condition called as 'Fixed Drug Eruption'.

It is due to a type of drug allergy. Whenever you exposed to that particular drug for some other ailments you may likely to develop such reddish purplish spots that will heal on weaning of that drug and leaving a some dark black or violaceous pigmentation. Once again when you exposed to the same drug the whole thing repeats on the same spot, as it is called as Fixed drug eruption.

You have to find the culprit drug and try avoid the same then you will not have this problem. It is not an STD. Drugs containing sulpha, co-trimoxazole, Quinolines, pain killers are common to produce similar problem and also food coloring materials.

Kindly find out the culprit agent and Get rid of your problem soon.

Dr. S. Murugan.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor